MAUDE Adverse Event Report: COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NFHSES-032115-3W-UDH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) pma/510k # ¿ exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a ureterolithotripsy procedure the basket of the nforce nitinol helical stone extractor did not open or close.As reported, the handle was removed, separated from the extractor body.A new extractor was opened to conclude the procedure.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Results code: appropriate term/code not available (4247) ¿ disassembled by user.Conclusions code: cause not established (4315).Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was performed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data and device specifications.One device was returned for investigation.The device was returned disassembled.The cannulated handle was returned disassembled.The male luer lock adapter (mlla) is still on the basket sheath.A visual examination noted the cannulated handle is separated above the notch 5 mm.The inner cannula and outer cannula are still together, and the length measured 14.8 cm.The basket sheath and support sheath are still adhered.There is damage on the basket sheath starting 2 mm from the distal end of support sheath.There are bumps noted in the tubing.The wire is protruding the back end of the flare and support sheath 10.6 cm.The device history record was reviewed and no related non-conformances occurred during the production of lot number 7992522.A search of complaint records revealed this is the only complaint associated with complaint lot number 7992522.According to the precaution section of the instructions for use (ifu) that accompanies this device: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have been disassembled, presumably by the user after the basket failed to function.The condition of the device prevented a determination of the initial cause for the reported issue.The device was found to have sheath damage, a separated cannulated handle, and a disassembled handle, any of which would have prevented the basket from functioning.The cause for the reported issued that the basket of the device would not function could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NFORCE NITINOL HELICAL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7659887
Report Number1820334-2018-02056
Device Sequence Number16659734
Product Code FFL
UDI-Device Identifier00827002179400
UDI-Public(01)00827002179400(17)200615(10)7992522
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2020
Device Catalogue NumberNFHSES-032115-3W-UDH
Device Lot Number7992522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STORZ X2 FLEXIBLE URETEROSCOPE